Alert archive / Nevada / Red Flag Warnings in 2017
Red Flag Warning 6, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 9, 2017, 2:09 PM PDT for Elko County, Nevada. It took effect at Jul 10, 2017, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2017, 2:09 PM PDT (21:09 UTC)
- In effect from
- Jul 10, 2017, 11:00 AM PDT
- Expired
- Jul 10, 2017, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 2831 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280 WWUS85 KLKN 092109 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 209 PM PDT Sun Jul 9 2017 NVZ469-470-101515- /O.NEW.KLKN.FW.W.0006.170710T1800Z-170711T0600Z/ /O.CON.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/ Southwestern and Central Elko County-Eastern Elko County- 209 PM PDT Sun Jul 9 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 469 AND 470... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity...which is in effect from 11 AM to 11 PM PDT Monday. * Affected Area...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...for Monday...southwest 10 to 20 mph with gusts up to 25 mph. * Relative Humidity...as low as 11 percent. * Thunderstorm Coverage...Isolated to Scattered dry thunderstorms are expected through this evening in zones 469 and 470. Isolated dry thunderstorms Monday in both zones. * Outflow Winds...High based thunderstorms will produce erratic wind gusts in the range of 30 to 50 mph. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, with high haines index will create ideal conditions for rapid growth of new fires. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ467-468-101515- /O.NEW.KLKN.FW.W.0006.170710T1800Z-170711T0600Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 209 PM PDT Sun Jul 9 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 AND 468... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity...which is in effect from 11 AM to 11 PM PDT Monday. * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...west 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...as low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ455-100500- /O.CON.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/ White Pine County- 209 PM PDT Sun Jul 9 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 455... * Affected Area...Fire Weather Zone 455 White Pine County. * Thunderstorm Coverage...Isolated to Scattered dry thunderstorms are expected through this evening. * Outflow Winds...High based thunderstorms will produce erratic wind gusts in the range of 30 to 50 mph. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. In addition, hot daytime temperatures, low humidity, with high haines index will create ideal conditions for rapid growth of new fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BB
4 follow-up statements
964 WWUS85 KLKN 100458 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 958 PM PDT Sun Jul 9 2017 NVZ469-470-102300- /O.EXP.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/ /O.CON.KLKN.FW.W.0006.170710T1800Z-170711T0600Z/ Southwestern and Central Elko County-Eastern Elko County- 958 PM PDT Sun Jul 9 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 469 AND 470... ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 469 AND 470... * Affected Area...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...southwest 10 to 20 mph with gusts up to 35 mph on Monday. * Relative Humidity...as low as 9 percent on Monday. * Thunderstorm Coverage...Storms are transitioning from dry to wet with only isolated coverage expected on Monday, mainly over eastern and southern 470. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions on Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ455-100600- /O.EXP.KLKN.FW.W.0005.000000T0000Z-170710T0500Z/ White Pine County- 958 PM PDT Sun Jul 9 2017 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455... Thunderstorm activity has tapered off this evening. Most storms on Monday will be wet, as such the red flag warning for isolated dry thunderstorms is being allowed to expire. $$ NVZ467-468-102300- /O.CON.KLKN.FW.W.0006.170710T1800Z-170711T0600Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 958 PM PDT Sun Jul 9 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 AND 468... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...west 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...as low as 4 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
914 WWUS85 KLKN 101023 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 323 AM PDT Mon Jul 10 2017 NVZ467>470-110430- /O.CON.KLKN.FW.W.0006.170710T1800Z-170711T0600Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 323 AM PDT Mon Jul 10 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467, 468, 469 AND 470... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest to West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...as low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CS
859 WWUS85 KLKN 102206 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 306 PM PDT Mon Jul 10 2017 NVZ467>470-110600- /O.CON.KLKN.FW.W.0006.000000T0000Z-170711T0600Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 306 PM PDT Mon Jul 10 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467, 468, 469 AND 470... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest to west 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...as low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ PVC
775 WWUS85 KLKN 110533 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1033 PM PDT Mon Jul 10 2017 NVZ467>470-110645- /O.EXP.KLKN.FW.W.0006.000000T0000Z-170711T0600Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 1033 PM PDT Mon Jul 10 2017 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467, 468, 469 AND 470... Winds have died down below critical levels and therefore the Red Flag Warning is being allowed to expire at 11:00 pm. $$ CS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 9, 11:23 AM PDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 9, 11:23 AM PDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Elko NV 1123 AM PDT Sun Jul 9 2017 .SYNOPSIS...Above normal temperatures will continue through the week. There will also be a risk for some thunderstorms each afternoon and early evening through the middle of the week. Coverage will vary from day to day. && .AVIATION UPDATE...Isolated thunderstorms with locally gusty outflow winds over 30 knots and some blowing dust will be possible in the vicinity of, and en route to KELY, KEKO, and KTPH this afternoon and evening. At this time, any showers and storms that develop should remain just east of KWMC. In addition, AMD NOT SKED for KWMC as ASOS observations not going out except through phone dial-up. Otherwise, VFR conditions should prevail at all TAF sites through Monday morning. && .PREV DISCUSSION... /ISSUED AT 312 AM / SHORT TERM...Today through Monday Models are in very good agreement through the short term. Ridge amplified all the way into Northern Canada begins to get pushed eastward today as low pressure moves into BC. The center of high pressure that has been closer to the Utah/Nevada border the past couple of days will move back to the 4 corners today. This looks to bring the greater coverage of afternoon and evening thunderstorms to Elko and White Pine counties. Inverted-V model soundings once again indicate the threat of stronger downdraft winds today with the thunderstorms, though some wetter storms should start to develop from the south. Gradients tighten a little in Humboldt County as the trof presses into the ridge creating southwest flow and winds gusting to around 25 mph can be expected there in the afternoon. By Monday the ridge starts to get flattened as the axis gets pushed further eastward. Drier air moves into Nevada further from the northwest and thunderstorms look to be more confined to central Nevada. White Pine county looks to receive the bulk of the thunderstorms. High temperatures drop a couple of degrees both today and tomorrow as heights lower a little, though it will be hardly noticeable as it remains hot except from the relief that a shower or thunderstorm may bring. LONG TERM...Monday night through next Saturday. The models are in good agreement for the long term period. Low pressure will be meandering off the western Canadian coastline throughout the week. High pressure will remain near the 4-corners area of the country and a southerly jog of the low pressure system will keep the monsoon flow limited primarily to the southern half of Nevada, as the main plume of moisture will be through Arizona and Utah. The monsoon flow may be temporarily shut down Friday and Saturday as the Pacific low feature is progged to move inland over Canada. High temperatures will range from the mid 80s to the mid 90s Tuesday through Thursday, warming back into the mid 90s to around 100 degrees Friday and Saturday. Low temperatures will range from the mid 40s to the mid 50s Monday night and Tuesday night, warming back to the mid 50s to mid 60s Wednesday night through Friday night. AVIATION...Isolated thunderstorms with locally gusty outflow winds over 30 knots will be possible in the vicinity of KELY, KEKO, and KWMC, and to a lesser extent KTPH through this evening. Otherwise, VFR conditions should prevail at all TAF sites through Monday morning. FIRE WEATHER...Continued hot with a mix of wet and dry thunderstorms across much of the region again today. Any thunderstorm may contain gusty downdraft winds. Red Flag Warnings continue today for Zones 455, 469, and 470 for dry lightning. Southwest winds will gust to around 25 mph this afternoon in Zones 467 and 468 as a drier southwest flow moves into this area, but the winds are expected to remain below critical levels. On Tuesday thunderstorms are expected to be confined mainly to central Nevada zones as this drier southwest flow moves further into Nevada from the northwest. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM PDT this evening for Eastern Elko County-Southwestern and Central Elko County-White Pine County. && 99/99/95
In the hours before
Special weather statement, Jul 9, 1:23 PM PDT, 46 minutes before
Special Weather Statement
National Weather Service Elko NV
123 PM PDT SUN JUL 9 2017
NVZ031-092100-
Northern Elko County NV-
123 PM PDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELKO COUNTY UNTIL
200 PM PDT...
At 123 PM PDT, Doppler radar was tracking a moderate thunderstorm 11
miles west of Jackpot, moving northeast at 15 mph.
Wind gusts 40 to 50 mph will be possible with this storm along with
brief rain and occasional cloud to ground lightning.
This storm will remain over mainly rural areas of northeastern Elko
County.
LAT...LON 4190 11468 4186 11493 4196 11503 4200 11500
4200 11479
TIME...MOT...LOC 2023Z 233DEG 11KT 4196 11490
86The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:01 PM PDT | Special Weather Statement | LKN | Elko | 29 min |
| Jul 8, 5:05 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jul 8, 5:30 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jul 8, 5:40 PM PDT | Special Weather Statement | LKN | Elko | 50 min |
| Jul 8, 7:16 PM PDT | Special Weather Statement | LKN | 44 min | |
| Jul 8, 8:05 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jul 9, 3:27 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Eureka | 48 min |
| Jul 9, 4:24 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Jul 9, 4:26 PM PDT | Special Weather Statement | LKN | Elko | 49 min |
| Jul 9, 4:33 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Jul 9, 4:48 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
Nearby
Red Flag Warnings in Nevada, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.